Tuesday, February 9, 2016

80 days inpatient - Tuesday, February 9, 2016


Tuesday, February 9, 2016...80 days in the hospital. 7 days left on blinatumomab treatment

The past few days have been met with fevers, body aches, joint pain, and no appetite. BJ's spirits have also suffered as a result. Yesterday took him over the edge of being overwhelmed when there was a major screw up with the pharmacy. Apparently, the stabilizer that is supposed to be added to his blinatumomab didn't come in the Friday afternoon shipment, and no one bothered to let the manager know about it. In fact, the manager wasn't notified until Monday, 30 minutes before BJ's bag of blinatumomab was supposed to be hung. The closest hospital pharmacy to have the stabilizer was at Duke, so a courier was sent to get it and deliver it here. Subsequently, BJ was off the blinatumomab for 4 1/2 hours. We were told that being off the treatment for that long should not be an issue with how it works on the leukemia. I sure hope this to be true; nonetheless, this screw up caused major upset and anxiety. BJ has said many times that people keep making mistakes, and he is the one that has to suffer in the end. It's usually small things, but they still cause him pain or unnecessary issues. Sometimes it's just things that aren't communicated, and if he would have been told, he would have addressed it earlier, before extra suffering ensued. Other times, it's something like someone grabbing his left arm (with the PICC line) to do an axillary temp, or blood pressure, which sends him through the roof with pain.

BJ has slept all day today. Hopefully his body has been doing some major healing while he sleeps.

Please keep praying for BJ, and the other children here. We pray that every child, on every floor of this hospital will see their healing happen quickly and be discharged home.



No comments:

Post a Comment